MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE HEAVYWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE HEAVYWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1000462HJ
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified lesion in the right circumflex (rcx) artery.A non-abbott microcatheter did not pass the lesion therefore the bhw guide wire was advanced and able to cross the distal rcx.The microcathter was attempted to be advanced over the bhw with turning movements of the microcathter.During this try the radiopaque tip of the guide wire broke into two parts.The proximal end of the guide wire was able to be retracted; however the tip of the guide wire was in the distal part of the rcx and was not removed.The patient required an extended hospital stay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported tip material separation was able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the high-grade, heavily calcified anatomy resulting in the reported difficult to advance.Interaction with the heavily calcified anatomy in conjunction with manipulation of devices as the microcatheter was advanced over the guide wire using turning movements resulted in the noted misaligned coils and ultimately resulted in the reported/noted material separation.As reported, no attempt was made to retrieve the separated distal tip of the guidewire due to the very distal location and distally tortuous vessel.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed reports, additional information was provided.Resistance was met during advancement due to the high-grade, calcified lesion.No attempt was made to retrieve the separated distal tip of the guidewire due to the very distal location and distally tortuous vessel.No additional information was provided.

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23198549
Report Number2024168-2025-10665
Device Sequence Number9729651
Product Code DQX
UDI-Device Identifier08717648015496
UDI-Public(01)08717648015496(11)241022(17)260930(10)4102271
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1000462HJ
Device Catalogue Number1000462HJ
Device Lot Number4102271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date10/02/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown